Zytiga Overdose

Although there have not been any reports of a Zytiga (abiraterone) overdose, it is expected that taking too much of this drug might cause fluid retention, heart problems, and liver problems. The specific effects will depend on how much was taken and whether it was combined with other drugs. Treating this type of overdose typically involves supportive care, which consists of treating the symptoms that occur.

Can You Take Too Much Zytiga?

Zytiga™ (abiraterone acetate) is a prescription medication used in the treatment of late-stage prostate cancer. At this time, it is not known what exactly to expect from an overdose with this medication.
 
The specific effects of an overdose can vary, depending on a number of factors, including the Zytiga dosage and whether it was taken with any other medications or substances.
 

Effects of an Overdose

There have been no reported cases of an overdose with Zytiga. Based on the known effects of the drug, symptoms of an overdose on this drug may include:
 
  • Hot flushes
  • Muscle and joint discomfort
  • Fluid retention
  • Heart rhythm problems
  • Heart failure
  • Liver problems.
 

Treating a Zytiga Overdose

If the overdose was recent, a healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the medication that is absorbed into the bloodstream.
 
Treatment will also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. Supportive treatment for a Zytiga overdose may include close monitoring of the heart and liver.
 
It is important that you seek medical attention immediately if you believe that you or someone else may have taken too much Zytiga.
7 Natural Ways to Reduce Your Cancer Pain

Zytiga Medication Information

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.